MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW

BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW
Model Number 12 GBQ
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Btg medical assessment: the (b)(6) the pet images acquired after the treatment showed no concordance with the previous work up image (spect maa) as an important part of the activity was outside the liver.The system was set up correctly and the microcatheter was positioned in the left hepatic artery.The administration of the therapy was normal.It is unknown if the catheter moved during the therasphere administration leading to therasphere migration the possible cause could be due to vasospasm of the hepatic artery that led to a reflux of therasphere leading to therasphere migration.The patient is receiving prophylactic treatment with ondansetron and analgesia and is under observation and they are going to repeat the pet acquisition today.The site of the microsphere migration is not reported and they did not provide an estimation of the dose which went out of the liver.Conclusion: non-target disposition: severity - unknown; related to device; anticipated adverse event listed in the ifu/risk management documentation; seriousness - yes, prolongation of the hospitalisation and preventive measures to prevent deterioration of body structure/function.No batch review was possible for this case as the batch number has not been provided and the product was not returned for evaluation (device remains implanted in the patient).Additional information has been requested regarding the batch number; location of the extra hepatic deposition of therasphere; measurement of the dose deposition out of the liver; results of the next pet scan and any further prescribed treatment to the patient i.E.Antibiotics, proton pump inhibitor.No corrective/preventative action has been identified.Should we receive any information to enable further investigations, a follow-up report will be submitted.At this time this report is considered final.
 
Event or Problem Description
On (b)(6) 2020 company medical specialist observed therasphere treatment.They reported "the system was set up correctly and the microcatheter was positioned in the left hepatic artery.The administration of the therapy was normal.However, the pet images acquired after the treatment showed no concordance with the previous work up image (spect) as an important part of the activity was outside the liver.The possible cause could be due to vasospasm of the hepatic artery.The patient is receiving prophylactic treatment with ondansetron and analgesia and is under observation and the are going to repeat the pet acquisition today." treatment information: date of therasphere: (b)(6) 2020, dose vials ordered (gbq) = 12, dose prescribed (gy)=120, activity infused (gbq)= 0.74 gbq, actual dose patient received (after residual measured) (gy) 123, lot number of the device - no information.Physician response to questions: results of post maa imaging, was there any deposit of maa in the [organ] = none.Did the radiologist use coils during pre treatment angiography = none.What is the origin of the cystic artery, right hepatic artery, gastroduodenal artery, proper hepatic artery, left hepatic artery? normal, not variants.Position of the catheter for therasphere administration = left hepatic artery.Catheter moved during the therasphere administration leading to therasphere migration? unknown.Reflux of therasphere leading to therasphere migration? possible.
 
Event or Problem Description
(b)(6) 2020 company medical specialist observed therasphere treatment.They reported "the system was set up correctly and the microcatether was positioned in the left hepatic artery.The administration of the therapy was normal.However, the pet images acquired after the treatment showed no concordance with the previous work up image (spect) as an important part of the activity was outside the liver.The possible cause could be due to vasospam of the hepatic artery.The patient is receiving prophylactic treatment with ondansetron and analgesia and is under observation and the are going to repeat the pet acquisition today." treatment information: date of therasphere: (b)(6) 2020.Dose vials ordered (gbq) = 12.Dose prescribed (gy)=120.Activity infused (gbq)= 0.74gbq.Actual dose patient received (after residual measured) (gy)123.Lot number of the device - no information.Physician response to questions: results of post maa imaging, was there any deposit of maa in the > [organ] = none.Did the radiologist use coils during pre treatment angiography = none.What is the origin of the cystic artery, right hepatic artery, gastroduodenal artery, proper hepatic artery, left hepatic artery? = normal, not variants.Position of the catheter for therasphere administration = left hepatic artery.Catheter moved during the therasphere administration leading to therasphere migration? = unknown.Reflux of therasphere leading to therasphere migration? = possible.Additional information received 05-mar-2020.Hepatic deposition was in the duodenum, and is was estimated to 10% of the total activity with a post y90 administration pet scan, the patient is asymptomatic and no imaging test has been performed.
 
Additional Manufacturer Narrative
Btg medical assessment: the 13th february the pet images acquired after the treatment showed no concordance with the previous work up image (spect maa) as an important part of the activity was outside the liver.The system was set up correctly and the microcatether was positioned in the left hepatic artery.The administration of the therapy was normal.It is unknown if the catheter moved during the therasphere administration leading to therasphere migration the possible cause could be due to vasospam of the hepatic artery that led to a reflux of therasphere leading to therasphere migration.The patient is receiving prophylactic treatment with ondansetron and analgesia and is under observation and they are going to repeat the pet acquisition today." the site of the microsphere migration is not reported and they did not provide an estimation of the dose which went out of the liver.Updated 05-mar-2020.The patient remains with no symptoms and is doing well.No other investigation was performed.The pet acquisition on the 13th of feb has estimated that 10% of the activity was detected in the duodenum.Further follow-up remains needed.Conclusion: non-target disposition: severity - unknown; related to device; anticipated adverse event listed in the ifu/risk management documentation; seriousness - yes, prolongation of the hospitalisation and preventive measures to prevent deterioration of body structure/function.No batch review was possible for this case as the batch number has not been provided and the product was not returned for evaluation (device remains implanted in the patient).Additional information has been requested regarding the batch number; location of the extra hepatic deposition of therasphere; measurement of the dose deposition out of the liver; results of the next pet scan and any further prescribed treatment to the patient i.E.Antibiotics, proton pump inhibitor.No corrective/preventative action has been identified.Should we receive any information to enable further investigations, a follow-up report will be submitted.At this time this report is considered final.

Brand Name
THERASPHERE
Common Device Name
YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, surrey GU9 8 QL
UK  GU9 8QL
MDR Report Key9778655
Report Number3002124543-2020-00003
Device Sequence Number687748
Product Code NAW
UDI-Device Identifier05060116920482
UDI-Public05060116920482
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number12 GBQ
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR